Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 269, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2016, 7:01 PM CDT for Walton County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 6, 2016, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:03 PM CDT | TSTM WND DMG | 4 S De Funiak Springs, FL | TREE BRANCH SNAPPED OFF AND FELL ON A POWER LINE ALONG COY BURGESS LOOP DURING THE STORM ON SATURDAY EVENING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WUUS52 KTAE 070001
SVRTAE
FLC131-070045-
/O.NEW.KTAE.SV.W.0269.160807T0001Z-160807T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM CDT SAT AUG 6 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WALTON COUNTY IN FLORIDA...
* UNTIL 745 PM CDT
* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
EGLIN AIR FORCE BASE...OR 12 MILES SOUTH OF DE FUNIAK SPRINGS...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...BUNKER...
ROCK HILL...SEASIDE...SEAGROVE BEACH...BLUE MOUNTAIN BEACH...
GRAYTON BEACH...EUCHEEANNA...PORTLAND AND PORT WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3040 8627 3040 8623 3041 8626 3043 8626
3038 8616 3038 8612 3039 8611 3042 8614
3043 8612 3044 8616 3048 8614 3046 8616
3046 8619 3050 8620 3048 8622 3048 8624
3069 8618 3067 8604 3028 8599 3032 8629
TIME...MOT...LOC 0001Z 006DEG 10KT 3055 8612
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
521
WWUS52 KTAE 070036
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM CDT SAT AUG 6 2016
FLC131-070045-
/O.EXP.KTAE.SV.W.0269.000000T0000Z-160807T0045Z/
WALTON FL-
736 PM CDT SAT AUG 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WALTON COUNTY
WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3040 8627 3040 8623 3041 8626 3043 8626
3038 8616 3038 8612 3039 8611 3042 8614
3043 8612 3044 8616 3048 8614 3046 8616
3046 8619 3050 8620 3048 8622 3048 8624
3069 8618 3067 8604 3028 8599 3032 8629
TIME...MOT...LOC 0031Z 006DEG 10KT 3055 8612
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:54 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 6:54 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
754 PM EDT SAT AUG 6 2016
.AVIATION [Through 00Z Monday]...
Convection across the area is beginning to decrease with the loss
of daytime heating. TSRA remains around ECP at this time and for
the next 30-60 mins. VFR should reign through much of the
overnight period. ABY and VLD show signs of IFR Cig/Vsbys 8-14Z.
Other terminals will remain VFR through this time. Another day of
convection is expected Sunday. Better prob of TSRA at TLH and ECP
with slightly lower confidence elsewhere. Tempo MVFR Cig/Vsbys
underneath any heavier SHRA/TSRA.
&&
.PREV DISCUSSION [408 PM EDT]...
.NEAR TERM [Through Tonight]...
Observational data continue to show that a broad weak area of low
pressure has remained nearly stationary across Apalachee Bay
this afternoon. While convection has generally decreased this
afternoon, hi-res guidance suggests redevelopment is likely
tonight to the south of the low pressure area, affecting coastal
areas of Dixie County and possibly moving a little further inland.
Rainfall prior to daybreak could be locally heavy, and a flood
watch is now in effect for this area.
Elsewhere, a drier mid level airmass has moved into the northern
portion of our region and this has limited thunderstorm
development this afternoon. As a result, expect only isolated
coverage of storms this evening with any convection across Srn
Alabama and Southwestern Georgia ending before midnight. Also
expect patchy fog across Srn Alabama and Southwestern Georgia
before sunrise, much like on Saturday morning.
.SHORT TERM [Sunday Through Monday Night]...
Confidence remains high in a prolonged period of wet weather
across the region in association with a slow moving area of low
pressure. The airmass will remain very tropical with PWAT values
well over 2 inches. Given the tropical airmass in place, all
storms will be very efficient rainfall producers introducing the
threat for flooding across the area. Through Monday night, the
main focus for heavy rainfall and potential will be across the
southeast big bend area. A flood watch has been posted for Taylor
and Dixie counties, and this could be expanded with subsequent
forecasts as confidence continues to increase and the threat
timing gets closer. Greater than 6 inches of rain is expected
through Monday night across the watch area.
.LONG TERM [Tuesday Through Saturday]...
The focus for heavy rainfall and flooding will gradually shift
westward through the week. The 12z Euro remains fairly consistent
with previous runs in showing huge totals across the Florida
panhandle. The large scale environment is expected to be favorable
for heavy rainfall across the region with very high PWAT values in
place and a slow moving area of low pressure. The official
forecast is very close to the WPC forecast once again, and is
higher compared to yesterday's forecast with storm total amounts
over 11 inches possible along the coast from Dixie county all the
way to Walton county. Lesser but still significant amounts are
expected further inland. Flooding will be a concern through most
of the week if this forecast pans out.
.MARINE...
Conditions will be deteriorating over the next several days as an
area of low pressure moves slowly across the area. Winds are
expected to increase to near 20 knots by early next week with seas
building as well. Small craft advisory conditions are possible.
Winds and seas may stay elevated through much of the week
depending on how slowly the area of low pressure moves.
.FIRE WEATHER...
A wet period featuring above normal chances for showers and
thunderstorms each day is expected. RH values will be above
critical thresholds and ERC values will be low, therefore, no
fire weather concerns are expected through the end of the next
work week.
.HYDROLOGY...
A persistent wet period looks to be starting across the region in
association with a weak low pressure area over the Northeastern
Gulf of Mexico. Regardless of any tropical development, this
system will remain nearly stationary through the weekend and then
move very slowly westward through the middle of next week. As a
result, periods of heavy rainfall are possible across the region,
with the heaviest amounts anticipated nearer to the coast.
Through Monday Evening, the heaviest amounts will be more likely
near the Southeast Florida Big Bend coastal areas, where 6-10
inches of rain is possible, with isolated heavier totals
possible. Potential concerns in this area would be steady rises on
the Steinhatchee and Econfina Rivers.
After Monday evening, the threat for heavy rainfall will spread
westward to include the remainder of the Florida Panhandle. At this
time, guidance suggests the heaviest rain will remain nearer to the
coast. Depending on where the heaviest rain sets up, there could be
flash flooding concerns, particularly in the urban areas of the
Florida Panhandle.
Storm total amounts through Friday could potentially exceed 11
inches in some places along the Gulf Coast. Further inland, rainfall
amounts should be less, generally in the 4 to 6 inch range over this
time period. Placement of the heavier rainfall in the longer term
will have a big impact on potential river flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 92 76 88 76 / 20 60 50 70 50
Panama City 80 90 79 87 79 / 20 50 50 80 60
Dothan 75 93 74 89 74 / 20 50 50 70 40
Albany 75 93 75 90 74 / 20 50 40 70 40
Valdosta 74 90 73 88 73 / 20 50 40 70 50
Cross City 74 85 74 85 74 / 90 80 70 80 60
Apalachicola 78 88 78 86 77 / 40 50 50 80 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor.
High Rip Current Risk until 7 PM CDT this evening for South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Godsey
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Scholl
MARINE...DVD
FIRE WEATHER...Scholl
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:12 PM CDT | Special Marine Warning | TAE | 33 min | |
| Aug 6, 8:40 PM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 6, 9:52 PM CDT | Special Marine Warning | TAE | 53 min | |
| Aug 6, 10:53 PM CDT | Special Marine Warning | TAE | 67 min | |
| Aug 7, 2:00 AM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 7, 3:56 AM CDT | Special Marine Warning | TAE | 94 min | |
| Aug 7, 7:29 AM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 7, 9:29 AM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 7, 10:05 AM CDT | Rip Current Statement | TAE | Walton | 9 hr |
| Aug 7, 10:25 AM CDT | Special Marine Warning | TAE | 95 min | |
| Aug 7, 11:59 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 7, 1:33 PM CDT | Special Marine Warning | TAE | 117 min | |
| Aug 7, 2:22 PM CDT | Special Marine Warning | TAE | 53 min | |
| Aug 7, 2:52 PM CDT | Special Marine Warning | TAE | 23 min | |
| Aug 7, 3:14 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 7, 4:17 PM CDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 7, 4:44 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Aug 7, 4:55 PM CDT | Special Marine Warning | TAE | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.